Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 47, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 15, 2009, 3:12 PM EDT. It took effect at Jul 16, 2009, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2009, 3:12 PM EDT (19:12 UTC)
- In effect from
- Jul 16, 2009, 11:00 AM EDT
- Expired
- Jul 16, 2009, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
044 WHUS71 KBUF 151912 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 312 PM EDT WED JUL 15 2009 LEZ040-041-160315- /O.NEW.KBUF.SC.Y.0047.090716T1500Z-090716T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 312 PM EDT WED JUL 15 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY. WEST TO SOUTHWEST WINDS BEHIND A PASSING COLD FRONT WILL INCREASE TO 15 TO 20 KNOTS LATE THURSDAY MORNING THROUGH THE AFTERNOON. THE RESULTING WAVES WILL POSE A HAZARD TO OPERATORS OF SMALL BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
155 WHUS71 KBUF 160207 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1007 PM EDT WED JUL 15 2009 LEZ040-041-161015- /O.CON.KBUF.SC.Y.0047.090716T1500Z-090716T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1007 PM EDT WED JUL 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY. WEST TO SOUTHWEST WINDS BEHIND A PASSING COLD FRONT WILL INCREASE TO 15 TO 20 KNOTS LATE THURSDAY MORNING THROUGH THE AFTERNOON. THE RESULTING WAVES WILL POSE A HAZARD TO OPERATORS OF SMALL BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
109 WHUS71 KBUF 160749 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 349 AM EDT THU JUL 16 2009 LEZ040-041-161600- /O.CON.KBUF.SC.Y.0047.090716T1500Z-090716T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 349 AM EDT THU JUL 16 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. WEST TO SOUTHWEST WINDS BEHIND A PASSING COLD FRONT WILL INCREASE TO 15 TO 20 KNOTS LATE THIS MORNING THROUGH THE AFTERNOON. THE RESULTING WAVES WILL POSE A HAZARD TO OPERATORS OF SMALL BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
225 WHUS71 KBUF 161528 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1128 AM EDT THU JUL 16 2009 LEZ040-041-162300- /O.CON.KBUF.SC.Y.0047.000000T0000Z-090716T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1128 AM EDT THU JUL 16 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. WEST TO SOUTHWEST WINDS BEHIND A PASSING COLD FRONT WILL INCREASE TO 15 TO 20 KNOTS LATE THIS MORNING THROUGH THE AFTERNOON. THE RESULTING WAVES WILL POSE A HAZARD TO OPERATORS OF SMALL BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
569 WHUS71 KBUF 161945 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 345 PM EDT THU JUL 16 2009 LEZ040-041-162300- /O.CON.KBUF.SC.Y.0047.000000T0000Z-090716T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 345 PM EDT THU JUL 16 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. WEST TO SOUTHWEST WINDS BEHIND A PASSING COLD FRONT WILL REMAIN AT 15 TO 20 KNOTS INTO THE EARLY EVENING. THE RESULTING WAVES WILL POSE A HAZARD TO OPERATORS OF SMALL BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 15, 9:44 AM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jul 15, 9:44 AM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 944 AM EDT WED JUL 15 2009 .SYNOPSIS... HIGH PRESSURE RIDGED ACROSS OUR REGION THIS MORNING WILL DRIFT OFF THE COAST THIS EVENING WHILE LOW PRESSURE MOVES EASTWARD FROM CENTRAL ONTARIO PROVINCE. A FRONTAL SYSTEM ASSOCIATED WITH THE LOW WILL APPROACH OUR REGION TONIGHT AND MOVE ACROSS THE REGION THURSDAY. UNSETTLED AND A BIT COOLER WEATHER WILL FOLLOW FOR THE REST OF THE WEEK WITH THE COOLEST AIR SET FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... THE SOUTHERLY FLOW BETWEEN HIGH PRESSURE OVER THE MIDDLE ATLANTIC STATES AND A COLD FRONT APPROACHING FROM THE MIDWEST WILL ALLOW TEMPERATURES TO WARM INTO THE UPPER 70S AND LOWER 80S ACROSS THE AREA THIS AFTERNOON. THERE WILL BE SOME INCREASE IN MID LEVEL CLOUDS ACROSS WESTERN NEW YORK DURING THE AFTERNOON AS UPSTREAM CONVECTION ASSOCIATED WITH THE COLD FRONT MOVES SLOWLY TO THE EAST. NEXT SHORT WAVE/TROF WHICH IS PRODUCING SOME CONVECTION OVER LK MICHIGAN AS OF 11Z THIS MORNING LOOKS TO CROSS OUR AREA TONIGHT BUT BEST DYNAMICS SHOULD PASS TO THE SOUTH OF OUR REGION IN MORE FAVORABLE JET ENTRANCE REGION...PER BOTH MODELS. WITH POPS MUCH LOWER ON 00Z RUNS...WILL LOWER OVERALL POPS INTO 40-50 PCT RANGE AND DELAY START A FEW HOURS FROM PREV RUN...WITH BEST THREAT IN THE 00-06Z TIME FRAME WEST AND 06-12Z EAST. WILL STILL INCLUDE LOW RISK OF THUNDER AS INSTABILITY (LIS TO -3) INCREASES OVERNIGHT. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... A RATHER RARE SUMMERY PERIOD FOR THIS JULY WILL CONTINUE THURSDAY ACROSS OUR REGION WITH THE NEXT COLD CORE AND UPPER LEVEL LOW HANGING BACK ACROSS LAKE SUPERIOR. 850 MB TEMPERATURES IN THE PLUS 12C TO PLUS 14C SHOULD RESULT IN HIGHS RANGING FROM THE UPPER 70S TO JUST ABOVE 80. THE VAST MAJORITY OF THE TIME IT SHOULD BE RAIN FREE WITH PARTLY SUNNY SKIES BUT DEW POINTS ARE EXPECTED TO RISE INTO THE LOW TO MID 60S RESULTING IN GROWING DIURNAL INSTABILITY. WE WILL HAVE CHANCE POPS FOR SHOWERS AND THUNDERSTORMS. SPC HAS INCLUDED OUR REGION IN A SLIGHT RISK AREA FOR SEVERE STORMS...SREF PROBABILITIES FOR SEVERE FAVOR OUR EASTERN ZONES. WITH THE END OF DIURNAL HEATING...THURSDAY NIGHT WILL BE GENERALLY DRY. BOTH THE NAM AND GFS CONTINUE TO DEPICT ANOTHER IN A SERIES OF UPPER LEVEL LOWS MOVING INTO THE UPPER GREAT LAKES FRIDAY...STILL WELL NORTHWEST OF OUR REGION. ALTHOUGH IT WILL LIKELY BE A FEW DEGREES COOLER THAN THURSDAY...IT WILL BE A DECENT SUMMER DAY. A SHOWER OR THUNDERSTORM CANNOT BE RULED OUT BUT AGAIN FOR THE VAST MAJORITY OF THE TIME IT WILL BE RAIN FREE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... LATEST MEDIUM RANGE GUIDANCE SHOWING LITTLE CHANGE IN THE OVERALL SYNOPTIC SCALE PATTERN ACROSS THE CONUS WITH AN UPPER RIDGE IN PLACE OVER THE WEST AND A TROUGH OVER THE EASTERN STATES. THE CUTOFF LOW LOOKS TO RESIDE OVER THE GREAT LAKES AT THE START OF THE PERIOD SLOWLY LIFTING TO THE NORTHEAST DOWN OR JUST TO THE NORTH OF THE SAINT LAWRENCE VALLEY THROUGH SUNDAY. THE LOW ITSELF SHOULD BE WELL NORTHEAST OF THE AREA INTO EASTERN CANADA BY MONDAY...HOWEVER THE 500 MB TROUGH WILL CONTINUE TO HOLD IN ACROSS THE EASTERN CONUS RIGHT THROUGH TUESDAY. THIS OVERALL PATTERN WILL KEEP A GENERAL DAILY LOW CHANCE POTENTIAL FOR CONVECTION IN THROUGH THE PERIOD. TEMPERATURES WILL LIKELY WIND UP ON THE COOLER SIDE OF AVERAGE DURING THE PERIOD WITH THE FIRST HALF OF THE PERIOD BEING THE COOLEST WITH A GRADUALLY WARM UP EXPECTED TOWARD THE END OF THE PERIOD AS THE TROUGH STARTS TO LOSE HOLD AND SOME WARM AIR ADVECTION DEVELOPS. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL CONTINUE THROUGH MOST OF THE 24 TAF PERIOD (THRU 12Z THU). HIGH PRESSURE OVER THE LOWER LAKES AND UPPER OHIO VALLEY WILL MOVE OFF THE MID ATLANTIC COAST TODAY. EXPECT SOME INCREASE IN MID AND HIGH LEVEL CLOUDS DURING THE DAY AND INTO THE EVENING AS A WARM FRONT LIFTS NORTH ACROSS THE OHIO VALLEY. THERE IS SOME RISK OF SHOWERS THIS EVENING SO INCLUDED THEM IN THE TAF...WITH VSBY REDUCED MVFR POSSIBLE BEGINNING AROUND 02Z AT KBUF/KIAG BUT NOT UNTIL 09Z AT KART. OUTLOOK... LATER WEDNESDAY NIGHT...VFR/MVFR WITH A FEW SHRA/SLGT CHC -TSRA. THURSDAY...MAINLY VFR WITH A CHANCE OF SHWRS. SLGT CHC AFTN TSTM. FRIDAY THROUGH SUNDAY...MAINLY VFR WITH A CHC OF SHWRS. && .MARINE... NO HEADLINES NEEDED FOR TODAY AND TONIGHT AS HIGH PRESSURE AND A RELAXED PRESSURE GRADIENT RESIDES ACROSS THE LOWER LAKES. NEXT POTENTIAL HEADLINES WILL BE THURSDAY AS MODERATE WESTERLIES DEVELOP SOUTH OF ANOTHER QUEBEC LOW. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SAGE NEAR TERM...SFM/TJP SHORT TERM...SAGE LONG TERM...TMA AVIATION...SFM MARINE...SAGE/TMA
Hazardous weather outlook, Jul 15, 5:33 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 533 AM EDT WED JUL 15 2009 NYZ001>008-010>014-019>021-085-160945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 533 AM EDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ALTHOUGH MOST OF THURSDAY WILL RAIN FREE AND QUIET...THERE IS A CHANCE OF THUNDERSTORM DEVELOPMENT. THERE IS A SLIGHT RISK OF THE THUNDERSTORMS BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-160945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 533 AM EDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ALTHOUGH MOST OF THURSDAY WILL RAIN FREE AND QUIET...THERE IS A CHANCE OF THUNDERSTORM DEVELOPMENT. THERE IS A SLIGHT RISK OF THE THUNDERSTORMS BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.